question-icon

Is involuntary intake of extra breath a cause for concern?

default
Posted on Thu, 12 May 2016
Question: What does it mean when you find you take an extra breath involuntarily.
doctor
Answered by Dr. Ronald Schubert (1 hour later)
Brief Answer:
Extra breaths

Detailed Answer:
Thank you for contacting HCM with your health care concerns

You are worried about taking extra breaths. This may be due to congestive heart failure or lungs problems. If there is no shortness of breath with the extra breath then you don't have any issues with either problem. Your body needs to maintain acidic levels and sometimes our lungs take an extra long deep breath called a XXXXXXX that helps reduce carbon dioxide levels in the blood. This is normal and most of us do not even know that it happens. each hour we have about 2 sighs.

If you have any shortness of breath then I recommend that you see your medical provider as this maybe a sign of heart or lung problems.

I hope I answered your question. Please contact us again if you have any additional questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ronald Schubert

General & Family Physician

Practicing since :1984

Answered : 2407 Questions

premium_optimized

The User accepted the expert's answer

Share on
Is involuntary intake of extra breath a cause for concern?

Brief Answer: Extra breaths Detailed Answer: Thank you for contacting HCM with your health care concerns You are worried about taking extra breaths. This may be due to congestive heart failure or lungs problems. If there is no shortness of breath with the extra breath then you don't have any issues with either problem. Your body needs to maintain acidic levels and sometimes our lungs take an extra long deep breath called a XXXXXXX that helps reduce carbon dioxide levels in the blood. This is normal and most of us do not even know that it happens. each hour we have about 2 sighs. If you have any shortness of breath then I recommend that you see your medical provider as this maybe a sign of heart or lung problems. I hope I answered your question. Please contact us again if you have any additional questions